Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at May 27, 2021, 9:04 PM CDT for Clay County, Ray County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 9:04 PM CDT (02:04 UTC)
- Expired
- May 28, 2021, 5:36 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted.
061
WGUS43 KEAX 280204
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
904 PM CDT Thu May 27 2021
MOC047-177-281400-
/O.NEW.KEAX.FA.W.0006.210528T0204Z-210528T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay MO-Ray MO-
904 PM CDT Thu May 27 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for...
Central Clay County in west central Missouri...
Northwestern Ray County in west central Missouri...
* Until 900 AM CDT Friday.
* At 904 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is already occurring in
the warned area.
* Some locations that will experience flooding include...
Kansas City, Liberty, Excelsior Springs, Kearney, Sugar Creek,
Lawson, Pleasant Valley, Glenaire, Crystal Lakes, Missouri City,
Excelsior Estates, River Bend, Woods Heights, Rayville, Mosby,
Homestead, Prathersville, Elmira and Knoxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3916 9441 3934 9455 3943 9438 3946 9428
3945 9421 3949 9421 3953 9413 3952 9403
3936 9393 3923 9424 3923 9430 3920 9432
3917 9438 3919 9439 3920 9441 3917 9440
$$
PP1 follow-up statement
606
WGUS83 KEAX 281036
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
536 AM CDT Fri May 28 2021
MOC047-177-281046-
/O.CAN.KEAX.FA.W.0006.000000T0000Z-210528T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay MO-Ray MO-
536 AM CDT Fri May 28 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL CLAY AND NORTHWESTERN RAY
COUNTIES...
The heavy rain ended Thursday evening. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 3916 9441 3934 9455 3943 9438 3946 9428
3945 9421 3949 9421 3953 9413 3952 9403
3936 9393 3923 9424 3923 9430 3920 9432
3917 9438 3919 9439 3920 9441 3917 9440
$$
KurtzWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at May 27, 6:31 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 27, 6:31 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
631 PM CDT Thu May 27 2021
.Discussion...
Issued at 220 PM CDT THU MAY 27 2021
Key messages:
- Scattered showers and thunderstorms are likely to develop again
this afternoon. A few storms could be strong to severe, with
wind gusts up to 60 mph and hail up to the size of half dollars
being the primary threats.
- Localized moderate to heavy rainfall will be possible with these
storms. A flash flood watch is in effect until 7 pm for areas
south and southeast of the KC metro where up to 3 inches of rain
fell earlier today.
- Much cooler than normal temperatures will persist through the
holiday weekend and into the first few days of June.
Discussion:
The cold front is currently draped across northwest MO into
northeastern KS and slowly making its way to the southeast.
Towering cumulus and showers are beginning to develop along and
ahead of this cold front, with scattered thunderstorms expected to
develop by around 3 to 4 pm and move to the southeast through the
remainder of the afternoon and early evening hours. Some clearing
behind this mornings convection has allowed for some modest
destabilization to occur, so a few storms could be strong to
perhaps marginally severe, with strong wind gusts up to 60 mph and
hail up to the size of half dollars being the primary threats.
Localized moderate to heavy rainfall will also be possible, and a
flash flood watch is in effect through 7 pm tonight for areas
south and southeast of the KC metro where up to 3 to even 4 inches
of rain fell earlier today.
Showers and storms should completely exit the region by late
evening, with low level stratus hanging through the overnight
period and low temperatures in the upper 40s to low 50s. Cloud
cover and cold air advection behind the cold front will lead to a
chilly Friday, with highs only expected to reach the mid 50s to
around 60 degrees. The record low high for KC for Friday's date
is 59 degrees, so that could potentially be threatened tomorrow
(forecast high as of now is 60 degrees).
Temperatures will warm a bit as we head into the holiday weekend,
although remaining below climatological normals, with highs
warming into the mid to upper 60s for Saturday through Monday.
A weak mid level impulse moves into the area Monday into Tuesday,
which will reintroduce chances for showers. Instability looks
marginal to nonexistent, so thunderstorms are not expected at this
time. As we enter into June and meteorological summer, high
temperatures will still only warm into the low 70s.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 630 PM CDT THU MAY 27 2021
A line of strong thunderstorms are moving through the terminals in
and around KC at this time, but they will soon move to the east
and south leaving MVFR CIGs and gusty northwest winds prevailing
through the overnight hours. MVFR CIGs will hang around through
the late morning hours of Friday, with CIGs lifting to VFR and/or
scattering out for the afternoon hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 PM CDT this evening for KSZ057-060.
MO...Flash Flood Watch until 7 PM CDT this evening for MOZ043>045-053-
054.
&&
Discussion...BMW
Aviation...CutterHazardous weather outlook, May 27, 3:43 AM CDT, 17 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 343 AM CDT Thu May 27 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-280845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 343 AM CDT Thu May 27 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Early morning storms are expected to move through the area producing gusty winds and brief heavy rain. Additional storms are possible this afternoon. Some of these storms may be strong to severe producing wind gusts to 65 mph, large hail, locally heavy rainfall and perhaps a tornado. The severe threat is expected to quickly diminish towards sunset. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Much cooler conditions are expected Friday night into the weekend. Temperatures may fall into the upper 30s Friday night near the Iowa Missouri border leading to areas of patchy frost. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 27, 6:29 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD 5 WNW BONNER SPRINGS 39.07N 94.96W
05/27/2021 LEAVENWORTH KS EMERGENCY MNGR
8 TO 12 INCHES OF WATER OVER ROADWAY SOUTH
OF THE 166TH ST AND METRO AVE INTERSECTION.
&&
PPLocal storm report, May 27, 7:07 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 3 N DE SOTO 39.03N 94.96W
05/27/2021 LEAVENWORTH KS EMERGENCY MNGR
12 INCHES OF WATER OVER ROADWAYS, 6 CARS
CURRENTLY STALLED OUT IN WATER.
&&
EMKLocal storm report, May 27, 7:33 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 2 SSE BASEHOR 39.12N 94.93W
05/27/2021 E1.75 INCH LEAVENWORTH KS PUBLIC
&&
BTLocal storm report, May 27, 8:07 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 1 NNW MAYWOOD 39.14N 94.81W
05/27/2021 E1.50 INCH WYANDOTTE KS PUBLIC
&&
BTLocal storm report, May 27, 8:39 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 W PARKVILLE 39.19N 94.71W
05/27/2021 E0.88 INCH PLATTE MO PUBLIC
&&
BTLocal storm report, May 27, 9:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND GST 2 WSW CAMERON 39.73N 94.28W
05/27/2021 M48 MPH CLINTON MO AWOS
0930 AM FLASH FLOOD 3 SSW PAOLA 38.53N 94.89W
05/27/2021 MIAMI KS 911 CALL CENTER
WATER FLOWING OVER ROAD.
0945 AM FLASH FLOOD 4 NNW CREIGHTON 38.55N 94.10W
05/27/2021 CASS MO LAW ENFORCEMENT
WATER OVER ROAD AT 307TH AND ZZ.
0945 AM FLASH FLOOD 5 S HARRISONVILLE 38.57N 94.36W
05/27/2021 CASS MO LAW ENFORCEMENT
WATER OVER NORTH SIDE OF ROAD.
1100 AM FLASH FLOOD 1 E CLINTON 38.37N 93.76W
05/27/2021 HENRY MO PUBLIC
WATER OVER ROAD AT INTERSECTION OF EAST
FRANKLIN AND FRIENDSHIP DR.
1115 AM FLASH FLOOD 3 W EAST LYNNE 38.67N 94.28W
05/27/2021 CASS MO EMERGENCY MNGR
WATER OVER THE ROADWAY AT 243 ST AND CAMP
BRANCH.
0452 PM HAIL 2 NNW LIBERTY 39.27N 94.43W
05/27/2021 E0.88 INCH CLAY MO PUBLIC
0504 PM HAIL 4 SSW KEARNEY 39.31N 94.40W
05/27/2021 E1.50 INCH CLAY MO PUBLIC
CALLER PHONED INTO OFFICE REPORTING LARGE
HAIL WHILE DRIVING NORTH ON I-35 TOWARDS
KEARNEY.
0530 PM TSTM WND GST 2 SSW BASEHOR 39.12N 94.95W
05/27/2021 E65 MPH LEAVENWORTH KS EMERGENCY MNGR
0537 PM HAIL 2 SSE BASEHOR 39.12N 94.93W
05/27/2021 E1.75 INCH LEAVENWORTH KS PUBLIC
0537 PM HAIL 1 S BASEHOR 39.13N 94.94W
05/27/2021 E1.75 INCH LEAVENWORTH KS EMERGENCY MNGR
REPORT OF GOLF BALL SIZED HAIL AND 65MPH
WINDS IN BASEHOR.
0550 PM HAIL 1 E PIPER 39.14N 94.84W
05/27/2021 U1.00 INCH WYANDOTTE KS PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0552 PM HAIL 1 NNW MAYWOOD 39.14N 94.81W
05/27/2021 E1.50 INCH WYANDOTTE KS PUBLIC
0552 PM HAIL 2 SE FAIRMOUNT 39.17N 94.91W
05/27/2021 U1.00 INCH LEAVENWORTH KS PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0556 PM HAIL 1 W MAYWOOD 39.13N 94.83W
05/27/2021 M1.00 INCH WYANDOTTE KS PUBLIC
1 INCH HAIL REPORTED ON SOCIAL MEDIA, A
PICTURE VERIFYING MEASUREMENT WAS PROVIDED.
LOCATION WAS NEAR LEGENDS NEAR KC SPEEDWAY.
0618 PM HAIL 1 W PARKVILLE 39.19N 94.71W
05/27/2021 E0.88 INCH PLATTE MO PUBLIC
0621 PM FLASH FLOOD 5 WNW BONNER SPRINGS 39.07N 94.96W
05/27/2021 LEAVENWORTH KS EMERGENCY MNGR
8 TO 12 INCHES OF WATER OVER ROADWAY SOUTH
OF THE 166TH ST AND METRO AVE INTERSECTION.
0655 PM FLASH FLOOD 3 N DE SOTO 39.03N 94.96W
05/27/2021 LEAVENWORTH KS EMERGENCY MNGR
12 INCHES OF WATER OVER ROADWAYS, 6 CARS
CURRENTLY STALLED OUT IN WATER.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:22 PM CDT | River Flood Warning | EAX | Cooper | 12 hr |
| May 27, 9:22 PM CDT | River Flood Warning | EAX | Ray | 12 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.